dangerous complications

Anaphylactic shock (AS) is one of the most dangerous complications of drug therapy classified as Ig-E mediated Immune response. The average overall prevalence of AS is 80–120 cases per million person-years, and the total mortality reaches 1% (the mortality rate of 1–5.5 per million populations per year). Causes of anaphylactic shock include drugs (contrast, antibiotics (cephalosporin, carbapanems and penicillin), local anesthesia etc.) food, venom from insect bites. (В et al., 2020).

Depending with the severity of anaphylactic shock symptoms may range from uticaria,pallor, erythema angioedema nausea, vomiting, and hypotension (60/40 mmHg),tachycardia. bronchospasm. (Santimaleeworagun, Pattharachayakul, & Chusri, 2016). The key difference between anaphylaxis and anaphylactic shock is the presence of severe tissue hypoperfusion in shock state which may progress into a failure of vital organs (Malsy, Leberle, Ehehalt, Sinner, & Hobbhahn, 2015).

The aim of management of anaphylaxis is the restoration of oxygenation and perfusion of the brain along with the reversal of pathological changes. Nurses, as a key member of the health team, must be focus on airway, breathing, and circulation, as well as adequacy of mentation. Immediately stop contact with the allergen, place the patient in recumbent position with the lower extremities elevated to maximize perfusion of vital organs, prevent severe hypotension, subsequent inadequate cardiac filling, and pulseless cardiac activity. Insert two large bore IV catheters for rapid administration of fluids and medications. In normotensive adults, isotonic (0.9%) saline should be infused at a rate of 125 mL/hour to maintain venous access, administer oxygen 70-100 percent/ 15 liters per minute flow rate. Initiate continuous electronic monitoring of cardiopulmonary status, plus vital signs including oxygen saturation by pulse oximetry, is required for the duration of the episode. According to physician order, Epinephrine should be injected intramuscularly, If symptoms are severe, an IV epinephrine infusion should be administered. Anaphylactic Shock is reversible, but must be recognized and treated immediately to prevent irreversible organ dysfunction (Nikpeyma, 2018).

В, М. А., Е, К. А., В, Б. А., М, А. Д., Д, М. С., & А, Е. Е. (2020b). Лекарственный анафилактический шок. General Reanimatology16(3), 76–84. https://doi.org/10.15360/18139779202037684

Malsy, M., Leberle, R., Ehehalt, K., Sinner, B., & Hobbhahn, J. Anaphylactic reaction 5 minutes after the start of surgery: a case report. , 8 BMC Research Notes 1–4 (2015).

Nikpeyma, N. (2018). Emergency Nursing Care in Acute Allergy and Anaphylactic Shock. Iranian Journal of Allergy, Asthma & Immunology17, 72–72. Retrieved from https://lopes.idm.oclc.org/login?url=https://search.ebscohost.com/login.aspx?direct=true&db=a9h&AN=131097786&site=edslive&scope=site

Santimaleeworagun, W., Pattharachayakul, S., & Chusri, S. (2016). Anaphylactic shock caused by a selective allergy to ceftriaxone: A case report. Thai Journal of Pharmaceutical Sciences40(4), 200–202. Retrieved from https://lopes.idm.oclc.org/login?url=https://search.ebscohost.com/login.aspx?direct=true&db=a9h&AN=121172721&site=edslive&scope=site

reply2

Anaphylactic shock is a life-threatening reaction to an invading antigen, which results in extreme hypersensitivity response (Randall, 2018). Symptoms of anaphylactic shock can be fatal, which include the following: flushing, nausea, vomiting, fever, rash, hives, angioedema, feelings of impending doom, bronchospasm, back pain, and circulatory collapse (U.S. National Library of Medicine, 2018).

The nurse needs to be able to differentiate from regular allergies and anaphylactic shock immediately because anaphylaxis is life-threatening and every second count. The nurse can differentiate anaphylaxis by noticing swelling around the face and mouth area, noticing the wheezing, patient with a decrease in blood pressure, and increased respiratory effort. If the nurse suspects anaphylactic reactions, immediate action must be taken as anaphylaxis is life-threatening.

First, the nurse must stop any medication that the patient may be receiving that may be causing the reaction such as blood transfusions or antibiotics and notify the physician immediately. The nurse should also assess the patient’s vital signs and breath sounds, and prepare for emergency response such as administering oxygen, IV fluids, and resuscitative medications such as epinephrine IM or SQ, albuterol inhalant, corticosteroids, and antihistamines (Randall, 2018).

It is also important for the nurse to familiarize themselves with their facility protocols and procedures in place in case of anaphylaxis. Some medications can be administered based on the protocol without the need for a doctor’s order. The nurse must also educate the patient with known allergies that may lead to anaphylaxis to carry an epi-pen as it may save their life in an emergency.

References:

Randall, J. (2018). Cellular and Immunological Complexities. In Pathophysiology Clinical Applications for Client Health. Retrieved from https://lc.gcumedia.com/nrs410v/pathophysiology-clinical-applications-for- client-health/v1.1/#/chapter/4

U.S. National Library of Medicine. (2018). Allergic reactions. Retrieved from https://medlineplus.gov/ency/article/000005.htm

"Get Help With Your Essay
. If you need assistance with writing your essay, our professional essay writing service is here to help!

Order Now